Have Cat Questions? Ask a Cat Vet Online.
Hi. Welcome to Just Answer. My name is***** and I've been a veterinarian for 15 years. I'm sorry to hear about this situation with Darrien. I'll be honest and say that this is something that does happen every now and then with diabetic cats. At my ER, we probably get a few cases every year where the exact same thing happens. Could this double dose cause his blood glucose to drop to low to cause weakness, collapse, or seizures? That is the unknown. Some may not be driven that low if the regular dose of insulin isn't causing low normal levels. Some owners in this situation will take their cat to the ER clinic for them to monitor blood glucose levels to see if they drop low enough to need IV dextrose to keep it up while the insulin wears off. Others will keep the pet at home for observation and frequent feedings - they can try feeding a small snack every 2 to 3 hours to see if that is enough to keep the blood glucose levels from getting too low. As far as any further insulin doses, the next one that was supposed to be in 12 hours is definitely being held off. Typically then the 24 hour dose from now is 1/2 of what is normal, and then the 36 hour dose is back to normal.